MAUDE Adverse Event Report: LIVANOVA CANDA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANDA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number LXA19
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Death (1802); Dyspnea (1816); Pulmonary Edema (2020); Multiple Organ Dysfunction Syndrome (3261)
Date of Event 09/13/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa19, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa19 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the device was not explanted, further investigation on the complained prosthesis is not possible at this time.Therefore, based on the limited information available to date, the root cause of the event could not be established.The manufacturer is following up with the site for further information.The case will be re-assessed if new information is received.Device not explanted.
 
Event or Problem Description
The manufacturer was notified of this event through the (b)(6) registry.On (b)(6) 2011, (b)(6) years old female patient received a mitroflow lxa19 to replace her native stenotic aortic valve.No concomitant procedures were performed during the surgery.Upon discharge, 6 days later, the patient was in atrial fibrillation.The echo showed a good mean gradient of 12mmhg.On (b)(6) 2016, the patient died due to cardiovascular mortality reported as valve related by the site.On (b)(6) 2016, the echo showed a grade iii severe aortic insufficiency (trans-valvular mean gradient was 77mmhg).No central/ perivalvular leaks were reported.On the same day, a coronarography was performed for a pre-tavi assessment to accurately verify optimal vascular access.
 
Additional Manufacturer Narrative
Based on the new information received on 04 dec 2018, the site classified the patient's death as non-cardiovascular, specifically due to multiorgan failure.The device was not explanted no device analysis can be performed.It is possible that the patient's risk factors (dyslipidemia, diabetes, obesity) and medical history contributed to the reported structural valve deterioration; however, since this cannot be confirmed, the root cause remains unknown.
 
Event or Problem Description
The manufacturer was notified of this event through the sure avr registry.On (b)(6) 2011, an (b)(6) female patient received a mitroflow lxa19 to replace her native stenotic aortic valve.No concomitant procedures were performed during the surgery.Upon discharge, 6 days later, the transthoracic echocardiogram shows unextracted valvulopathy with preserved systolic function and an ejection fraction of 65%.Concentric left ventricular hypertrophy (predominantly septal) was observed.A good functionality of the aortic prosthesis was reported, with a mean gradient of 12 mmhg.Presence of minimal aortic insufficiency.Mitral calcification.Moderate tricuspid insufficiency.The patient left the hospital in permanent atrial fibrillation.On (b)(6) 2016, the patient died due to multi-organ failure (non-cardiovascular mortality).Prior to the patient¿s death, on (b)(6) 2016, the patient was admitted to the hospital and a coronary angiography was performed for pre-tavi assessment to accurately verify optimal vascular access.This revealed early degeneration of the aortic valve prosthesis implanted 5 years before.The ultrasound showed aortic biologic prosthesis with very severe stenosis and moderate intra-prosthetic insufficiency.(eoa = 0.6 cm2, maximum / mean gradient = 131 / 77mmhg).A tavi was programmed, but not scheduled.The patient was hospitalized on (b)(6) 2016 for stage iv dyspnea with signs of subacute pulmonary edema associated with cardiac decompensation in the context of aortic valve heart disease.In addition, she developed end-stage renal failure.The patient ultimately died on (b)(6) 2016 of progressive hypotension related to the complications she has developed, without having received the re-intervention (tavi).

Brand Name
MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANDA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key8109155
Report Number3004478276-2018-00349
Device Sequence Number19350253
Product Code LWR
UDI-Device Identifier00896208000092
UDI-Public(01)00896208000092(240)LXA19(17)150831
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model NumberLXA19
Device Catalogue NumberLXA19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age89 YR
Patient Weight82